MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYSTEM WITH CONTROL RESERVOIR; HYDROCEPHALUS VALVES

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYSTEM WITH CONTROL RESERVOIR; HYDROCEPHALUS VALVES
Model Number FX431T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: optical inspection, first step of our investigation is the optical inspection.The visual inspection revealed that the valve has no deformations or other abnormalities.Permeability test: to proof the penetrability of the valve we carried out a penetrability test.This test was carried out at a hydrostatic pressure difference of approx.20-30 cmh2o in the flow direction.The test results that the progav 2.0 valve is penetrable.But we have observed that the emerging fluid was bloody.Adjustment test: our adjustment tests are carried out with the standard progav 2.0 check mate and measurement tool.The progav 2.0 was adjusted from 0 cmh2o up to 20 cmh2o in steps of 5 cmh2o up and down again in the same way.The test results that it was possible to adjust the valve in all pressure ranges braking force and brake function test: to measure the braking force we have investigated the valve with a braking force apparatus.Here, it is measured how much force must be exerted on the housing, to release the rotor, in order to adjust the valve by the integrated magnet of the braking force apparatus.The investigation of the progav 2.0 valve braking force has resulted that the brake function is full in place and the braking force is inside the accepted tolerance.Results: first we performed a visual inspection with valve.We could not detect any deformations or other abnormalities.To investigate if the valve maybe is blocked, we performed a penetrability test.The test results that the valve was penetrable, even if bloody fluid has leaked from the valve.For further information we tried to adjust the valve from 0 cmh2o up to 20 cmh2o and down again in the same way in steps of 5 cmh2o.It was possible to adjust the valve in all pressure ranges.Also the measured braking force was within the accepted tolerance.Given the fact that during the treatment with shunts the following complications may arise (as described in the literature): infections, blockages caused by protein and/or blood in the cerebrospinal fluid, over/under drainage1 we decided to dismantle the valve.Inside the valve we could not detect any deposits that might have led to difficulties in adjustment in the past.But we were able to detect bloody fluid.We could not determine why it was not possible to re-programming the valve in the past.Possibly a higher pressure application would have been necessary to adjust the valve because in some cases, a thicker skin layer causes problems in adjusting a valve.In our point of view there is no failure detectable with the valve at the time of delivery.
 
Event or Problem Description
It was reported that a progav 2.0 system with control reservoir (#fx431t) was implanted during a procedure performed on (b)(6) 2016.According to the complainant, the valve was unable to be adjusted postoperatively.Surgeon tried to change the value of release pressure, because patient had a headache.But, it was not changed.Several attempts were made to re-adjust the valve but the opening pressure setting did not change.The patient underwent a revision procedure on (b)(6) 2016 to replace the shunt.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.

Brand Name
PROGAV 2.0 SYSTEM WITH CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS VALVES
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12527079
Report Number3004721439-2021-00647
Device Sequence Number5121941
Product Code JXG
UDI-Device Identifier04041906137298
UDI-Public4041906137298
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberFX431T
Device Catalogue NumberFX431T
Device Lot Number20027751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2016
Initial Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;